Venlafaxine in a Patient With Idiopathic Leukopenia and Mirtazapine-Induced Severe Neutropenia
J Clin Psychiatry 2002;63(9):838 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: Severe neutropenia, defined as less than 0.5 × 109/L mature neutrophil cells, is a potentially life-threatening side effect with tricyclic antidepressants,1 but it also occurs with mirtazapine with an approximate risk of up to 1 in 1000. Here, we present a patient with a known idiopathic leukopenia and cross-intolerance between tricyclic antidepressants and mirtazapine who developed agranulocytosis with mirtazapine. After discontinuation of mirtazapine, she was safely treated with venlafaxine.